Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 100, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 1, 2008, 8:34 AM CDT for Lincoln County, Missouri. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2008, 8:34 AM CDT (13:34 UTC)
- Expired
- Apr 1, 2008, 1:51 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.57 ft at Apr 1, 2008, 9:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 011335
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
834 AM CDT TUE APR 01 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
THE CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY
.THIS FLOOD WARNING IS A RESULT EXCESSIVE RAINFALL...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-021334-
/O.NEW.KLSX.FL.W.0100.080401T1334Z-080403T0852Z/
/TRYM7.1.ER.080401T1014Z.080402T0000Z.080402T0852Z.NO/
834 AM CDT TUE APR 01 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE CUIVRE RIVER NEAR TROY.
* UNTIL WEDNESDAY MORNING.
* AT 8 AM TUESDAY THE STAGE WAS 21.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 23.0 FEET BY THIS
EVENING AND FALL BELOW FLOOD STAGE EARLY WEDNESDAY.
* IMPACT...AT 21.0 FEET...FLOOD STAGE. LEFT BANK OVERFLOWS. MINOR
FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/02 04/03 04/04 04/05 04/06
CUIVRE RIVER
TROY 21 21.5 19.8 12.1 9.9 9.2 8.51 follow-up statement
000
WGUS83 KLSX 011851
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
151 PM CDT TUE APR 01 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI...
CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY
THIS WILL BE THE LAST STATEMENT FOR THIS EVENT
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-011921-
/O.CAN.KLSX.FL.W.0100.000000T0000Z-080403T0852Z/
/TRYM7.1.ER.080401T1014Z.080401T1315Z.080401T1652Z.NO/
151 PM CDT TUE APR 01 2008
THE FLOOD WARNING IS CANCELLED FOR
THE CUIVRE RIVER NEAR TROY.
* AT 1 PM TUESDAY THE STAGE WAS 20.5 FEET.
* FELL BELOW FLOOD STAGE AT 11:52 AM TUESDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 21.0 FEET...FLOOD STAGE. LEFT BANK OVERFLOWS. MINOR
FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/02 04/03 04/04 04/05 04/06
CUIVRE RIVER
TROY 21 20.5 15.9 11.2 9.6 9.1 8.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 1, 6:55 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 1, 6:55 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 655 AM CDT TUE APR 1 2008 .DISCUSSION... CDFNT HAS PUSHED JUST SE OF THE CWA ATTM WITH RELATIVELY STG AND GUSTY NWLY WNDS BRINGING COOLER AND DRIER AIR SEWD THRU THE CWA AS SFC RDG ACRS THE PLAINS BLDS SEWD INTO THE REGION. PLENTY OF POST FRONTAL LOW LVL CLOUDINESS SHOULD SLOWLY ERODE BY LT MRNG AND AFTN ESPECIALLY OVER THE WRN AND SRN PTNS OF THE CWA AS SUBSIDENCE INCRS OVER THE CWA...BUT LOOKING AT MDL RH FCSTS THE LOW LVL CLOUD DECK MAY BE SLOWER TO CLR OUT OF THE NRN AND NERN PTN OF THE CWA. WILL ALSO HAVE SOME MID-HI LVL CLOUDINESS ADVCTG EWD THRU THE NRN PTN OF THE CWA TDA AHD OF RELATIVELY WK AND FAST MOVG SHRTWVS MOVG THRU THE NRN PLAINS. WITH FAIRLY STG LOW LVL CAA TDA ALONG WITH LOW LVL CLOUDINESS AT LEAST THRU THE MRNG HRS THERE WILL NOT BE THAT MUCH OF A DIURNAL RISE IN TEMPS. BOTH THE NAM AND GFS MDLS BRING THE ZERO DGR C 850 MB ISOTHERM SWD TO NR STL BY 18Z TUE. COOL CONDITIONS WILL CONT TGT WITH SFC DWPTS ONLY IN THE UPR 20S TO LWR 30S ACRS MUCH OF THE CWA. THIS COOL AND DRY WX PATTERN WILL NOT LAST THOUGH AS LOW-MID LVL WAA BEGINS TO INCRS OVER THE CWA ON WED WITH THE GFS MDL ALREADY BRINGING RAIN BACK INTO THE SWRN PTN OF THE CWA BY WED AFTN. THIS MAY BE A LTL QUICK AS THE BNDRY LYR WILL BE INITIALLY QUITE DRY...BUT THE POTENTIAL OF RAIN WILL INCRS OVER THE SRN PTN OF THE CWA WED NGT AS A STG SWLY LLJ BRINGS INCRSG TEMPERATURE AND MOISTURE ADVCTN TO SRN MO. THE POTENTIAL FOR MORE WIDESPREAD RAIN AS WELL AS HEAVY RAINFALL WILL INCRS ON THU AS A WRMFNT MOVES NWD THRU AR AND INTO SRN MO. A SFC WV WILL DVLP ALONG THIS WRMFNT AS UPR LVL DIVERGENCE INTENSIFIES OVER THE AREA AHD OF AN APPROACHING MID-UPR LVL TROF. IT APRS THAT THIS SFC WV WILL MOVE NEWD THRU AR AND SERN MO THU NGT. IT ALSO APRS THAT THE BEST POTENTIAL OF HEAVY RAINFALL WILL OCCUR ACRS THE SRN HALF OF THE CWA WHERE THE MOST LOW LVL MOISTURE AND INSTABILITY WILL EXIST. THE NAM MDL HAS K INDICES IN THE MIDDLE 30S ACRS SRN MO THU AND THU NGT. IT LOOKS LIKE THE BEST SFC BASED INSTABILITY WILL REMAIN S OF THE CWA THU AND THU NGT BUT THERE SHOULD BE ELEVATED CONVECTION PRODUCING HEAVY RAINFALL OVER THE SRN PTN OF THE CWA THU AND THU NGT. MOST OF THE RAIN SHOULD PUSH SE OF THE CWA BY FRI AS THE SFC WV AND TRAILING CDFNT MOVE INTO THE OH AND TN VLY REGIONS. GKS && .AVIATION... FOR THE 12Z TAFS... HIGH PRESSURE WILL BUILD INTO THE REGION TODAY AND DOMINATE OUR WEATHER PATTERN THROUGH TONIGHT. COLD AIR STRATUS HAS SPREAD ACROSS THE REGION WITH MVFR CEILINGS AROUND 2 THOUSAND FEET. BREAKS IN THE OVERCAST ARE SHOWING UP ON SATELLITE ACROSS WEST CENTRAL MO. EXPECT IMPROVING CONDITIONS THIS MORNING WITH VFR CONDITIONS BY NOON. TPS && .CLIMATE... STL EXPERIENCED ITS WETTEST MARCH ON RECORD...8.40 INCHES. PREVIOUS MARK 8.25 IN 1897. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 1, 6:23 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 623 AM CDT TUE APR 1 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 623 AM CDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH A THREAT OF EXCESSIVE RAINFALL AND ADDITIONAL FLOODING ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR. PLEASE REFER TO THE HYDROLOGIC OUTLOOK PRODUCT (STLESFLSX) FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:17 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 40 hr |
| Mar 31, 10:51 PM CDT | River Flood Warning | LSX | Crawford | 37 hr |
| Mar 31, 10:51 PM CDT | River Flood Warning | LSX | Crawford, Washington | 45 hr |
| Apr 1, 2:45 AM CDT | River Flood Warning | LSX | Reynolds | 29 hr |
| Apr 1, 4:17 PM CDT | Flash Flood Watch | LSX | Crawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more | 60 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.